We are aware that there is a lot of anxiety, discussion and opinion currently circulating about the COVID-19 vaccine and in particular its effectiveness and safety.
There has also been discussion among the trans community about whether there might be any unknown effects for those on hormones or other gender-affirming medication specifically.
We appreciate that it can be worrying to read some of the information that is currently circulating but it is essential that we do not get sidetracked by myths that may impact care and hinder the safe rollout of the vaccine.
The doctor or nurse who will prescribe and administer the vaccine should advise you as to whether you need to stop taking your medication due to potential interactions. There may well be different advice depending on which vaccine you are offered. You must act on their advice. We are unable to give you any extra vaccine-specific advice other than that given by your vaccine provider.
If you are advised to stop your treatment within a specific time frame, you can swap from Testosterone injections to Testosterone gel, or from puberty blocking injections to a nasal spray.
If you would like further information about swapping your medication please contact us via the Help Centre.
The advice that everyone should follow, whether they are cis, trans, on medication, or not, can be found on the NHS and Department of Health websites.
NHS and Department of Health Guidance seeks to provide as much clarity as possible, given the available information and it is our recommendation that we follow the advice, which applies to all people.